David Bourget (Western Ontario)
David Chalmers (ANU, NYU)
Rafael De Clercq
Ezio Di Nucci
Jack Alan Reynolds
Learn more about PhilPapers
Journal of Symbolic Logic 66 (1):325-348 (2001)
In the early eighties, answering a question of A. Macintyre, J. H. Schmerl () proved that every countable recursively saturated structure, equipped with a function β encoding the finite functions, is the β-closure of an infinite indiscernible sequence. This result implies that every countably saturated structure, in a countable but not necessarily recursive language, is an Ehrenfeucht-Mostowski model, by which we mean that the structure expands, in a countable language, to the Skolem hull of an infinite indiscernible sequence (in the new language). More recently, D. Lascar () showed that the saturated model of cardinality ℵ 1 of an ω-stable theory is also an Ehrenfeucht-Mostowski model. These results naturally raise the following problem: which (countable) complete theories have an uncountably saturated Ehrenfeucht-Mostowski model. We study a generalization of this question. Namely, we call ACI-model a structure which can be expanded, in a countable language L', to the algebraic closure (in L') of an infinite indiscernible sequence (in L'). And we try to characterize the λ-saturated structures which are ACI-models. The main results are the following. First it is enough to restrict ourselves to ℵ 1 -saturated structures: if T has an ℵ 1 -saturated ACI-model then, for every infinite λ, T has a λ-saturated ACI-model. We obtain a complete answer in the case of stable theories: if T is stable then the three following properties are equivalent: (a) T is ω-stable, (b) T has a ℵ 1 saturated ACI-model, (c) every saturated model of T is an Ehrenfeucht-Mostowski model. The unstable case is more complicated, however we show that if T has an ℵ 1 -saturated ACI-model then T doesn't have the independence property
|Keywords||No keywords specified (fix it)|
|Categories||categorize this paper)|
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
|Through your library|
References found in this work BETA
No references found.
Citations of this work BETA
No citations found.
Similar books and articles
Victor Harnik & Michael Makkai (1976). Applications of Vaught Sentences and the Covering Theorem. Journal of Symbolic Logic 41 (1):171-187.
Masanori Itai, Akito Tsuboi & Kentaro Wakai (2004). Construction of Saturated Quasi-Minimal Structure. Journal of Symbolic Logic 69 (1):9-22.
Saharon Shelah (1979). Hanf Number of Omitting Type for Simple First-Order Theories. Journal of Symbolic Logic 44 (3):319-324.
Steven Buechler (1984). Expansions of Models of Ω-Stable Theories. Journal of Symbolic Logic 49 (2):470-477.
A. Pillay (1989). A Note on Subgroups of the Automorphism Group of a Saturated Model, and Regular Types. Journal of Symbolic Logic 54 (3):858-864.
Samuel Coskey & Roman Kossak (2010). The Complexity of Classification Problems for Models of Arithmetic. Bulletin of Symbolic Logic 16 (3):345-358.
Rami Grossberg (1991). On Chains of Relatively Saturated Submodels of a Model Without the Order Property. Journal of Symbolic Logic 56 (1):124-128.
Ermek S. Nurkhaidarov & Erez Shochat (2010). Automorphisms of Saturated and Boundedly Saturated Models of Arithmetic. Notre Dame Journal of Formal Logic 52 (3):315-329.
Ludomir Newelski (1996). On Atomic or Saturated Sets. Journal of Symbolic Logic 61 (1):318-333.
Friederike Körner (1998). Automorphisms Moving All Non-Algebraic Points and an Application to NF. Journal of Symbolic Logic 63 (3):815-830.
Added to index2009-01-28
Total downloads6 ( #441,727 of 1,790,305 )
Recent downloads (6 months)1 ( #431,681 of 1,790,305 )
How can I increase my downloads?